TITLE

Ask the Experts

AUTHOR(S)
Martchenke, Julie; Pate, Mary Frances D.; Cruz, Maria; Phromsivarak, Serena
PUB. DATE
February 2004
SOURCE
Critical Care Nurse;Feb2004, Vol. 24 Issue 1, p66
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Answers a question on the incidence of heparin-induced thrombocytopenia (HIT) in children. Types of HIT; Cardinal laboratory finding of early HIT; Signs and symptoms of HIT in children.
ACCESSION #
12598447

 

Related Articles

  • Heparin-induced thrombocytopenia: an update. Franchini, Massimo // Thrombosis Journal;2005, Vol. 3, p14 

    Heparin-induced thrombocytopenia (HIT) is the most important and most frequent drug-induced, immune-mediated type of thrombocytopenia. It is associated with significant morbidity and mortality if unrecognized. In this review, we briefly discuss the main features of heparin-induced...

  • Lack of In Vitro Cross-Reactivity Predicts Safety of Low-Molecular Weight Heparins in Heparin-Induced Thrombocytopenia. Farag, Sherif S.; Savoia, Helen; O'Malley, Cindy J.; McGrath, Katherine M. // Clinical & Applied Thrombosis/Hemostasis;Jan1997, Vol. 3 Issue 1, p58 

    Alternative anticoagulation in patients with heparin-induced thrombocytopenia (HIT) is often problematic. The relatively high cross-reactivity rate reported for the low-molecular-weight heparins (LMWH) has discouraged their use in this setting. This study has investigated the safety of using the...

  • The Paradox of Heparin-Induced Thrombocytopenia: Future Anticoagulation. Taylor, Lisa M.; Smith, Kelly M. // Orthopedics;Jul2005, Vol. 28 Issue 7, p651 

    Argues that alternative coagulant agents must be considered in patients with a history of heparin-induced thrombocytopenia. Cause of the early onset of heparin-induced thrombocytopenia; Classification of patients with heparin-induced thrombocytopenia; Alternatives to heparin.

  • Phlegmasia Cerulea Dolens and Its Association with Hypercoagulable States: Case Reports. Cohen, David J.; Briggs, Richard; Head, Harold D.; Acher, Charles W. // Angiology;May1989, Vol. 40 Issue 5, p498 

    Six patients who developed phlegmasia cerulea dollens are described. All patients had associated hypercoagulable states: heparin-induced thrombocytopenia (2 patients), congenital deficiency of protein C (1 patient), and antithrombin Ill deficiency (3 patients). Their clinical course and...

  • Bilateral Lower Extremity Gangrene Requiring Amputation Associated with Heparin-Induced Thrombocytopenia A Case Report. Dickinson, Brian P.; De Ugarte, Daniel A.; Reil, Todd D.; Beseth, Bryce D.; Lawrence, Peter F. // Vascular & Endovascular Surgery;Mar/Apr2006, Vol. 40 Issue 2, p161 

    Heparin use, both prophylactically and therapeutically, is prevalent among hospitalized patients. Patients on heparin may develop a thrombocytopenia that is self-limited. Fewer patients develop a heparin-induced thrombocytopenia that can cause severe bleeding and thrombosis owing to...

  • Heparin-Induced Thrombocytopenia: A Spectrum of Hemorrhage and Thrombosis--Case Presentations. Samuels, Louis E.; Shektman, Arthur; Amrom, George; DiGiovanai, Robert J.; Dupont, Jean-Rene; Kerstein, Morris D. // Vascular Surgery;Sep1992, Vol. 26 Issue 7, p596 

    Three cases of the heparin-induced thrombocytopenia syndrome are presented. Two of the patients died of thrombotic sequelae and 1 patient survived but suffered a significant bleeding complication. Several significant features are identified: (1) clinical presentation of the syndrome was apparent...

  • Heparin-Induced Thrombocytopenia and Paradoxical Thromboembolism: Diagnostic and Therapeutic Dilemmas. Bick, Rodger L. // Clinical & Applied Thrombosis/Hemostasis;Jan1997, Vol. 3 Issue 1, p63 

    Highlights important points of a study on therapy for patients with heparin-induced thrombocytopenia (HIT) and paradoxical thromboembolism. Types of HIT; Physiological mechanism for HIT; Laboratory diagnostic tools for HIT; Therapeutic modalities for HIT.

  • On the Prophylactic and Therapeutic Use of Danaparoid Sodium (Orgaran®) in Patients With Heparin-Induced Thrombocytopenia. Schenk, Joachim F.; Pindur, Gerhard; Stephan, Bernhard; Mörsdorf, Stephan; Mertzlufft, Firdrich; Kroll, Hartmut; Wenzel, Ernst; Seyfert, Ultrich T. // Clinical & Applied Thrombosis/Hemostasis;Jan2003, Vol. 9 Issue 1, p25 

    Heparin-induced thrombocytopenia (HIT) is a rare but dangerous complication of heparin prophylaxis or treatment. The present laboratory tests to measure heparin-associated antibodies are not specific. The diagnosis of HIT mainly depends on the decrease in platelet count and on clinical symptoms....

  • The Incidence of Heparin-Induced Thrombocytopenia in Hospitalized Medical Patients Treated With Subcutaneous Unfractionated Heparin: A Prospective Cohort Study. Sobel, Michael // Perspectives in Vascular Surgery & Endovascular Therapy;Apr2004, Vol. 16 Issue 2, p147 

    The authors conducted a prospective cohort follow-up study in 598 medical patients to determine the incidence of heparin-induced thrombocytopenia or venous thrombotic events as a complication of intravenous unfractionated heparin. Patients were admitted to two medical wards and treated with...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics